Jump to content

Benazzi, 1998 Fluoxetine for serotonin reuptake inhibitor discontinuation syndrome.


Altostrata
 Share

Recommended Posts

  • Administrator

J Psychiatry Neurosci. 1998 Sep;23(4):241-2.
Fluoxetine for serotonin reuptake inhibitor discontinuation syndrome.
Benazzi F.
 
Full text at http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1188942/?page=1

 

Selective serotonin reuptake inhibitor(SSRI) discontinuation syndrome includes dizziness, paresthesia, lethargy, nausea, depressed mood, anxiety, agitation, iritability, insomnia, vivid dreams and headache. It may be caused by a sudden synaptic serotonin drop and is most common with short- half-life SSRIs. It has also been reported with venlafaxine. The cases of 5 patients are reported here. Each was unable to discontinue an SSRI because of withdrawal symptoms but all were able to discontinue it by adding the long-half-life SSRI fluoxetine. A MEDLINE search found only 1 similar report about venlafaxine.

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy